Wikoryl Af Syrup 60 Ml
Chlorpheniramine is commonly used in the treatment of cold symptoms such as sneezing, runny nose, itching, watery eyes, and to treat asthma and hay fever. Phenylephrine is a decongestant which helps in nasal blockage relief and is an effective drug for allergic cold, stuffy nose and sinus relief. It is a part of sinusitis and bronchitis treatment as it can relieve the symptoms associated with these conditions.
How does the drug work?
Chlorpheniramine is classified under antihistamines as it acts by blocking a chemical known as histamine, which is released by the body in response to an allergic reaction. Histamine is responsible for many symptoms of allergy. Phenylephrine constricts the blood vessels by stimulating the receptors on them. This relieves nasal congestion by decreasing the flow of blood in the blood vessels of the nose.
What are the common side effect?
The common side effects of chlorpheniramine include nausea and vomiting, constipation, dry mouth, dry throat, dry skin, headache, drowsiness, and inability to empty the urinary bladder, loss of appetite. The most common side effects associated with phenylephrine include nausea, dizziness, shortness of breath, difficulty in urination, facial swelling, headache, high blood pressure, loss of appetite, rash, restlessness, and irregularity in heart rate.
• Do not take Wikoryl tablet if a history of allergic response has been experienced with any of its ingredients.
• Always take a doctor’s suggestion before using Wikoryl tab. Follow the doctor’s instructions carefully regarding the Wikoryl dosage and duration of use.
• Alcohol and smoke can increase the risk of liver injury with Wikoryl.
• Do not use Wikoryl tablet for cold relief in infants, children, and elderly people.
• People with severe hypertension, active and severe liver disease, abnormal heart rhythms should not use the Wikoryl medicine.
• People with hyperthyroidism, narrow-angle glaucoma, prostatic hypertrophy, and kidney insufficiency should use Wikoryl tablets with caution. Some patients may require dosage adjustment.
• Wikoryl can interact with the other drugs producing unwanted effects or may reduce their efficacy. Therefore, the use of Wikoryl with other drugs needs a physician’s supervision.
• Do not drive or operate machinery or any other such activity which requires high mental alertness. This is because, Wikoryl can cause side effects such as sedation which can affect the cognitive ability.
FAQs : Chlorpheniramine
1. Why is it not safe to drive after taking chlorpheniramine? Chlorpheniramine can cause drowsiness or sedation which is a common side effect of most of the antihistaminics. So, it is not advised to take chlorpheniramine or any antihistaminic drug before driving.
2. Is chlorpheniramine safe in newborn? No, chlorpheniramine should not be used in premature or newborns. Please consult a physician before giving any medication to the newborn.
3. I have glaucoma. Should I avoid taking chlorpheniramine? If you have narrow-angle glaucoma, you should be cautious while taking chlorpheniramine. However, you need not completely avoid the drug. Take your doctor’s suggestion before using the drug.
4. Can I take chlorpheniramine with ibuprofen? Yes. But, you must consult your doctor before taking any drug.
5. Does chlorpheniramine relieve the symptoms of skin allergy? Yes. Chlorpheniramine is an antihistamine which is used for treating skin allergies. Phenylephrine
1. Is phenylephrine safe for older adults? Older adults with conditions such as high blood pressure and irregular heart rate should avoid phenylephrine as it worsens the condition. Before taking any tablet consult your doctor.
2. Does phenylephrine cause drowsiness? No. Phenylephrine does not cause drowsiness but when taken in combination with other drugs such as chlorpheniramine, it can cause sedation.
3. Is pseudoephedrine similar to phenylephrine in usage? Yes, both the drugs are used as nasal decongestants that relieve a stuffy nose.
4. Is phenylephrine available over the counter? Yes, but phenylephrine is banned in few countries.
5. Can I use phenylephrine for my child for sinus relief? Phenylephrine is not indicated for use in children.